Alert archive / South Carolina / Gale Watches in 2016

Gale Watch 9, NWS Charleston, SC

February 23, 2016

NWS Charleston, SC issued this gale watch at Feb 23, 2016, 3:44 AM EST. It took effect at Feb 24, 2016, 10:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 23, 2016, 3:44 AM EST (08:44 UTC)
In effect from
Feb 24, 2016, 10:00 AM EST
Expired
Feb 23, 2016, 4:19 PM EST
In force
Issued by
NWS Charleston, SC

The text

As transmitted.

604 
WHUS72 KCHS 230844
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
344 AM EST TUE FEB 23 2016

AMZ374-231645-
/O.NEW.KCHS.SC.Y.0018.160224T0600Z-160224T1500Z/
/O.NEW.KCHS.GL.A.0009.160224T1500Z-160225T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
344 AM EST TUE FEB 23 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST
WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST
WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS
IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON.

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

* WINDS AND SEAS...SOUTH WINDS 25 TO 30 KNOTS WITH GUSTS TO 40
  KNOTS WEDNESDAY...BECOMING WEST WEDNESDAY NIGHT AND CONTINUING
  INTO THURSDAY. MAXIMUM SEAS REACHING 8 TO 10 FEET. HIGHEST WINDS
  AND SEAS BEYOND 40 NM.

* IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS 
  CONDITIONS...ESPECIALLY FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

THE RISK FOR GALE FORCE WINDS HAS INCREASED. MARINERS SHOULD
CONSIDER ALTERING PLANS TO AVOID POSSIBLE HAZARDOUS CONDITIONS.

&&

$$

AMZ350-231645-
/O.NEW.KCHS.GL.A.0009.160224T1500Z-160225T1800Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
344 AM EST TUE FEB 23 2016

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY AFTERNOON.

* WINDS AND SEAS...SOUTH WINDS 25 TO 30 KNOTS WITH GUSTS TO 35
  KNOTS WEDNESDAY...BECOMING WEST WEDNESDAY NIGHT AND CONTINUING
  INTO THURSDAY. MAXIMUM SEAS REACHING 6 TO 9 FEET.

* IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS 
  CONDITIONS...ESPECIALLY FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE RISK FOR GALE FORCE WINDS HAS INCREASED. MARINERS SHOULD
CONSIDER ALTERING PLANS TO AVOID POSSIBLE HAZARDOUS CONDITIONS.

&&

$$
3 follow-up statements
826 
WHUS72 KCHS 231112
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
612 AM EST TUE FEB 23 2016

AMZ374-231915-
/O.CON.KCHS.SC.Y.0018.160224T0600Z-160224T1500Z/
/O.CON.KCHS.GL.A.0009.160224T1500Z-160225T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
612 AM EST TUE FEB 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY AFTERNOON...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

* WINDS AND SEAS...SOUTH WINDS 25 TO 30 KNOTS WITH GUSTS TO 40 
  KNOTS WEDNESDAY...BECOMING WEST WEDNESDAY NIGHT AND CONTINUING 
  INTO THURSDAY. MAXIMUM SEAS REACHING 8 TO 10 FEET. HIGHEST 
  WINDS AND SEAS BEYOND 40 NM.

* IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS 
  CONDITIONS...ESPECIALLY FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

THE RISK FOR GALE FORCE WINDS HAS INCREASED. MARINERS SHOULD
CONSIDER ALTERING PLANS TO AVOID POSSIBLE HAZARDOUS CONDITIONS.

&&

$$

AMZ350-231915-
/O.CON.KCHS.GL.A.0009.160224T1500Z-160225T1800Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
612 AM EST TUE FEB 23 2016

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY AFTERNOON...

* WINDS AND SEAS...SOUTH WINDS 25 TO 30 KNOTS WITH GUSTS TO 35 
  KNOTS WEDNESDAY...BECOMING WEST WEDNESDAY NIGHT AND CONTINUING 
  INTO THURSDAY. MAXIMUM SEAS REACHING 6 TO 9 FEET.

* IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS 
  CONDITIONS...ESPECIALLY FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE RISK FOR GALE FORCE WINDS HAS INCREASED. MARINERS SHOULD
CONSIDER ALTERING PLANS TO AVOID POSSIBLE HAZARDOUS CONDITIONS.

&&

$$
937 
WHUS72 KCHS 231559
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1059 AM EST TUE FEB 23 2016

AMZ374-240000-
/O.CON.KCHS.SC.Y.0018.160224T0600Z-160224T1500Z/
/O.CON.KCHS.GL.A.0009.160224T1500Z-160225T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1059 AM EST TUE FEB 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY AFTERNOON...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

* WINDS AND SEAS...SOUTH WINDS 25 TO 30 KNOTS WITH GUSTS TO 40 
  KNOTS WEDNESDAY...BECOMING WEST WEDNESDAY NIGHT AND CONTINUING 
  INTO THURSDAY. MAXIMUM SEAS REACHING 8 TO 10 FEET. HIGHEST 
  WINDS AND SEAS BEYOND 40 NM.

* IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS 
  CONDITIONS...ESPECIALLY FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

THE RISK FOR GALE FORCE WINDS HAS INCREASED. MARINERS SHOULD
CONSIDER ALTERING PLANS TO AVOID POSSIBLE HAZARDOUS CONDITIONS.

&&

$$

AMZ350-240000-
/O.CON.KCHS.GL.A.0009.160224T1500Z-160225T1800Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
1059 AM EST TUE FEB 23 2016

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY AFTERNOON...

* WINDS AND SEAS...SOUTH WINDS 25 TO 30 KNOTS WITH GUSTS TO 35 
  KNOTS WEDNESDAY...BECOMING WEST WEDNESDAY NIGHT AND CONTINUING 
  INTO THURSDAY. MAXIMUM SEAS REACHING 6 TO 9 FEET.

* IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS 
  CONDITIONS...ESPECIALLY FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE RISK FOR GALE FORCE WINDS HAS INCREASED. MARINERS SHOULD
CONSIDER ALTERING PLANS TO AVOID POSSIBLE HAZARDOUS CONDITIONS.

&&

$$
698 
WHUS72 KCHS 232119
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EST TUE FEB 23 2016

AMZ374-240530-
/O.CON.KCHS.SC.Y.0018.160224T0600Z-160224T1500Z/
/O.UPG.KCHS.GL.A.0009.160224T1500Z-160225T1800Z/
/O.NEW.KCHS.GL.W.0009.160224T1500Z-160225T1500Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
419 PM EST TUE FEB 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 10 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 10 AM EST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHWEST WINDS 25 TO 30 KT WITH GUSTS UP TO 35
  KT. SEAS 6 TO 9 FEET.

* IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS 
  CONDITIONS...ESPECIALLY FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER
PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK
SAFE HARBOR.

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ350-240530-
/O.UPG.KCHS.GL.A.0009.160224T1500Z-160225T1800Z/
/O.NEW.KCHS.GL.W.0009.160224T1500Z-160225T1500Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
419 PM EST TUE FEB 23 2016

...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 10 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 10 AM EST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHWEST WINDS 25 TO 30 KT WITH GUSTS UP TO
  35 KT. SEAS 6 TO 9 FEET.

* IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS 
  CONDITIONS...ESPECIALLY FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER
PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK
SAFE HARBOR.

&&

$$

AMZ330-240530-
/O.EXB.KCHS.SC.Y.0018.160224T1500Z-160226T0000Z/
CHARLESTON HARBOR-
419 PM EST TUE FEB 23 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 7 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 7 PM
EST THURSDAY.

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL
  CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ352-240530-
/O.EXB.KCHS.SC.Y.0018.160224T1200Z-160226T1200Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
419 PM EST TUE FEB 23 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM
EST FRIDAY.

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL
  CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ354-240530-
/O.EXB.KCHS.SC.Y.0018.160224T1200Z-160226T1200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
419 PM EST TUE FEB 23 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM
EST FRIDAY.

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL
  CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this gale watch went out at Feb 23, 12:28 AM EST, 3 hours 16 minutes earlier.

Area forecast discussion, Feb 23, 12:28 AM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1228 AM EST TUE FEB 23 2016

.SYNOPSIS...
A STATIONARY FRONT WILL LINGER ACROSS SOUTH CAROLINA COUNTIES
OVERNIGHT INTO TUESDAY...THEN A WARM FRONT WILL LIFT NORTH OF THE
AREA TUESDAY NIGHT. POTENT LOW PRESSURE WILL TRACK TO THE WEST OF
THE APPALACHIANS AND WILL PUSH A STRONG COLD FRONT INTO THE REGION
WEDNESDAY BRINGING A CHANCE OF SEVERE WEATHER. THE FRONT WILL PUSH
THROUGH WEDNESDAY EVENING. COOLER HIGH PRESSURE WILL BUILD IN FOR
THE LATTER PART OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
23/05Z MESOANALYSIS PLACED A SHARPENING WEDGE FRONT OVER THE
MIDLANDS AND PEE DEE WITH A DEVELOPING WARM FRONT EXTENDING FROM
OFF THE CENTRAL SOUTH CAROLINA COAST AND ARCHING DOWN ALONG THE
SAVANNAH RIVER. MODELS HAVE BEEN CONSISTENT FOR SEVERAL RUNS NOW
KEEPING THESE FEATURE AS TWO SEPARATE ENTITIES OVERNIGHT. LOW
CLOUDS AND FOG WILL CONTINUE TO FILL IN NORTH OF THE DEVELOPING
WARM FRONT WITH A RISK FOR LOCALLY DENSE FOG POSSIBLE ACROSS
MAINLY FAR UPPER PORTIONS OF DORCHESTER...BERKELEY AND CHARLESTON
COUNTIES. FARTHER SOUTH...IT WILL REMAIN A FAIRLY WARM NIGHT WITH
TEMPERATURES CHANGING LITTLE BETWEEN NOW AND SUNRISE. LOWS FROM
THE LOWER 50S NORTH TO THE UPPER 50S CENTRAL/SOUTH LOOKS
REASONABLE...ALTHOUGH A SLIGHT UPWARD ADJUSTMENT WAS NEEDED. THE
NEXT SEVERAL HOURS LOOK DRY...BUT ISENTROPIC ASSENT WILL BE ON THE
INCREASE ALONG/EAST OF I-95 AFTER 3-4 AM. 30-40 PERCENT LOOKS GOOD
HERE WITH 10-20 PERCENT ELSEWHERE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
TUESDAY AND TUESDAY NIGHT...A SHORT WAVE WILL CLOSE AND GATHER
STRENGTH ACROSS THE SOUTHERN PLAINS WHILE WEAK IMPULSES EXIT THE
SOUTHEASTERN STATES. AS THE DEEPENING MID/UPPER LOW TREKS ACROSS THE
LOWER MS VALLEY THE WEDGE WILL BREAK DOWN DURING TUESDAY NIGHT...AS
THE BOUNDARY RETURNS NORTHWARD AS A WARM FRONT. AS A RESULT...WILL
LIKELY OBSERVE MINIMUM TEMPERATURES TUESDAY EVENING...BEFORE THEY
RISE OVERNIGHT. STRENGTHENING LOW-LEVEL THETA-E ADVECTION BY
TUESDAY EVENING WILL SUPPORT AT LEAST CHANCE POPS BY THAT TIME

WEDNESDAY AND WEDNESDAY NIGHT...VOLATILE WEATHER ON TAP WITH THE
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AS THE INTENSE
MID/UPPER LOW LIFTS NORTHEASTWARD WEST OF THE APPALACHIANS. AT THIS
TIME...THINK THE PEAK THREAT WILL OCCUR WEDNESDAY AFTERNOON
SUPPORTED BY STRONG LIFT...STRENGTHENING LOW-LEVEL WINDS FEATURING
50-55 KT AT 925 MB...AND MARGINAL-MODERATE INSTABILITY PRIOR TO
THE ARRIVAL OF A DRY SLOT. ALL OF THE FORECAST AREA IS CURRENTLY
HIGHLIGHTED IN A SLIGHT RISK BY SPC. OTHERWISE...EXPECT BREEZY
CONDITIONS AND TEMPERATURES THAT ARE WELL ABOVE NORMAL.

THURSDAY...DEEPEST MOISTURE WILL BE WELL DISPLACE OFFSHORE FOR
THURSDAY WITH NO POPS REQUIRED. BREEZY WESTERLY FLOW IS EXPECTED
GIVEN THE LINGERING STRONG LOW-LEVEL WIND FIELD ON THE BACKSIDE OF
THE DEPARTED LOW. SKIES WILL CLEAR AND TEMPS WILL BE CLOSER TO
NORMAL DURING THE DAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SURFACE HIGH PRESSURE ACROSS THE SOUTHERN PLAINS WILL BUILD TO THE
SOUTHEAST U.S. BY SUNDAY. THIS FEATURE WILL DOMINATE OUR WEATHER IN
THE LONG TERM. EXPECT DRY CONDITIONS WITH BELOW NORMAL TEMPERATURES
FRIDAY AND SATURDAY, WARMING TO NORMAL BY SUNDAY.

&&

.AVIATION /05Z TUESDAY THROUGH SATURDAY/...
KCHS...THERE IS A RISK FOR LOW CLOUDS AND POSSIBLY SOME FOG PRIOR
TO SUNRISE AS A WARM FRONT DEVELOPS JUST SOUTHEAST OF THE
TERMINAL. BEST PROBABILITIES FOR IFR CONDITIONS LOOK TO REMAIN
NORTH OF THE TERMINAL...BUT VALUES ARE CERTAINLY NON-ZERO. RAP/NAM
GUIDANCE ARE INCONSISTENT ON EXACTLY HOW LOW CIGS WILL GET...BUT
GIVEN GUIDANCE HAS BEEN TOO AGGRESSIVE OF LATE...WILL GO FAIRLY
CONSERVATIVE FOR NOW SHOWING A TEMPO GROUP FROM 09-12 OF 4SM BR
BKN020. AMENDMENTS WILL LIKELY BE NEEDED AS TRENDS BECOME MORE
APPARENT. SCATTERED SHOWERS ARE EXPECTED TO DEVELOP ALONG THE
COAST JUST AFTER SUNRISE...WHICH MAY BRUSH THE TERMINAL.
DURATIONS ARE SUCH THAT ANY IMPACTS WILL BE VERY BRIEF. WILL CARRY
VCSH FOR NOW AND NOT INTRODUCE ANYTHING LOWER ATTM. SHOWERS WILL
LIKELY BE AROUND LATER THIS AFTERNOON. MODELS ARE INCONSISTENT ON
THE TIMING/PLACEMENT OF THIS ACTIVITY SO AGAIN WILL HOLD OFF ANY
MENTION ATTM UNTIL A MORE DEFINITIVE TREND PRESENTS ITSELF.

KSAV...VFR. COULD SEE SCATTERED SHOWERS IMPACT THE TERMINAL
ROUGHLY 15-18Z SO WILL CARRY A TEMPO GROUP FOR 5SM -SHRA FOR NOW.
GUIDANCE HAS BEEN A BIT MORE CONSISTENT SHOWING SHOWERS IMPACT THE
TERMINAL. MORE ACTIVITY COULD AFFECT THE TERMINAL THIS
AFTERNOON...BUT GUIDANCE HAS NOT BE AS CONSISTENT IN SHOWING THE
TIMING/PLACEMENT OF THIS ACTIVITY. WILL THEREFORE FORGO A MENTION
WITH THIS TAF CYCLE.

EXTENDED AVIATION OUTLOOK...FLIGHT RESTRICTIONS ARE EXPECTED AT
TIMES TUESDAY NIGHT DUE TO PERIODS OF LOW CLOUDS AND POSSIBLE SHRA.
ADDITIONAL FLIGHT RESTRICTIONS WILL OCCUR WEDNESDAY INTO EARLY
WEDNESDAY NIGHT AS A STRONG COLD FRONT IMPACTS THE AREA WITH SHRA
AND STRONGER TSRA. WINDY CONDITIONS AND/OR LOW LEVEL WIND SHEAR WILL
ALSO OCCUR WEDNESDAY THROUGH THURSDAY NIGHT.

&&

.MARINE...
OVERNIGHT...A WEAK PRESSURE GRADIENT AND A STATIONARY FRONT WILL
HOLD WINDS 10 KT OR LESS. ALSO...WIND DIRECTION COULD VARY FROM
E/NE ACROSS NORTHERN WATERS TO S/SE ACROSS SOUTHERN WATERS. SEAS
WILL AVERAGE 1-3 FT. SOME FOG COULD DEVELOP OVER CHARLESTON HARBOR
AND ADJACENT SC NEARSHORE WATERS LATER TONIGHT. WILL CONTINUE TO
ASSESS.

TUESDAY AND TUESDAY NIGHT...SOUTHEASTERLY FLOW WILL PREVAIL AS A
WEDGE BRIEFLY DEVELOPS ACROSS THE CENTRAL CAROLINAS. A WARM FRONT
WILL LIFT NORTHWARD ALLOWING FOR A RETURN OF SOUTHERLY FLOW WHICH
WILL INCREASE TUESDAY NIGHT. POTENTIAL FOR SHOWERS AND TSTMS WILL
ALSO INCREASE ACROSS THE WATER BY THIS TIME.

WEDNESDAY AND WEDNESDAY NIGHT...SMALL CRAFT CONDITIONS WILL LIKELY
DEVELOP DURING WEDNESDAY AS STRONG SOUTH TO SOUTHWEST WINDS TAKE
SHAPE. A POTENTIAL FOR STRONG TO SEVERE TSTMS ALSO EXISTS...ALONG
WITH SEAS BUILDING TO 5-7 FT ACROSS THE COASTAL WATERS AND 7-9 FT
ACROSS THE 20-60 NM WATERS.

THURSDAY THROUGH FRIDAY...THE HUMONGOUS CYCLONIC FLOW AROUND INTENSE
LOW PRESSURE IN EASTERN CANADA WILL EXTEND ACROSS THE LOCAL
WATERS...LEADING TO SMALL CRAFT ADVISORIES OR POSSIBLE GALES
THURSDAY...WITH CONDITIONS FINALLY IMPROVING AS THE GRADIENT STARTS
TO SLACKEN FRIDAY.

SEA FOG...THERE IS SOME CONCERN OF STRATUS BUILD-DOWN TONIGHT INTO
TUESDAY NIGHT THAT MIGHT GENERATE AT LEAST SOME RESTRICTIONS TO
SURFACE VISIBILITIES.

BLOW-OUT TIDES...THE STRONG OFFSHORE FLOW BEHIND THE COLD FRONT WILL
LEAD TO LIKELY BLOW-OUT TIDES WEDNESDAY NIGHT INTO THURSDAY NIGHT OR
FRIDAY...MAINLY NEAR AND DURING THE LOW TIDE WITH DEPARTURES AS MUCH
AS 1.5 TO 2.5 FT MLLW BELOW PREDICTED LEVELS...IF NOT MORE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

ST
Hazardous weather outlook, Feb 22, 7:52 PM EST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
752 PM EST MON FEB 22 2016

AMZ330-350-352-354-374-240100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
752 PM EST MON FEB 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL PRODUCE SHOWERS
AND THUNDERSTORMS WEDNESDAY. SOME THUNDERSTORMS COULD BECOME
SEVERE WITH STRONG WINDS. ISOLATED WATERSPOUTS COULD ALSO OCCUR.

GALES...PROBABILITIES ARE HIGH THAT GALE FORCE WINDS WILL OCCUR IN
RESPONSE TO A STRONG COLD FRONT AND INTENSE LOW PRESSURE WEDNESDAY
THROUGH THURSDAY OR THURSDAY NIGHT. GALES WATCHES AND WARNINGS
WILL EVENTUALLY BE REQUIRED.

BLOW OUT TIDES...STRONG OFFSHORE WINDS WILL DEVELOP WEDNESDAY
NIGHT INTO THURSDAY BEHIND A COLD FRONT. BLOW OUT TIDES ARE LIKELY
DURING THIS TIME WITH WATER LEVELS POSSIBLY DROPPING TO LEVELS
WHICH COULD CAUSE A PROBLEM TO NAVIGATION...MAINLY AROUND TIMES OF
LOW TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ045-240100-
INLAND BERKELEY-
752 PM EST MON FEB 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL PRODUCE SHOWERS
AND THUNDERSTORMS WEDNESDAY. SOME THUNDERSTORMS COULD BECOME
SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY HAZARD. ISOLATED
TORNADOES COULD ALSO OCCUR.

STRONG WINDS...WINDS WILL INCREASE ACROSS THE AREA WEDNESDAY AND
CONTINUE THROUGH LATE THURSDAY OR THURSDAY NIGHT. A WIND ADVISORY
IS POSSIBLE FOR AT LEAST PARTS OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-240100-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
752 PM EST MON FEB 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL PRODUCE SHOWERS
AND THUNDERSTORMS WEDNESDAY. SOME THUNDERSTORMS COULD BECOME
SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY HAZARD. ISOLATED
TORNADOES COULD ALSO OCCUR.

STRONG WINDS...WINDS WILL INCREASE ACROSS THE AREA WEDNESDAY AND
CONTINUE THROUGH LATE THURSDAY OR THURSDAY NIGHT. A WIND ADVISORY
IS POSSIBLE FOR AT LEAST PARTS OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:44 AM ESTSmall Craft AdvisoryCHS3 days
Feb 23, 4:19 PM ESTGale WarningCHS42 hr
Feb 23, 4:36 PM ESTWind AdvisoryCHSAllendale, Berkeley, Colleton, Dorchester, Hampton27 hr

Nearby

Gale Watches in South Carolina, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.